MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367729
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9241023.Medical device expiration date: 2021-02-28.Device manufacture date: 2019-08-29.Medical device lot #: 9241024.Medical device expiration date: 2021-02-28.Device manufacture date: 2019-08-29.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that stopper removal occurred during use with a bd vacutainer® sodium fluoride: 30mg blood collection tubes.The following information was provided by the initial reporter, "it was reported that the 2nd time stopper removal forces does not meet the mean force specification.2 of 2: item 367729.During r&d testing in franklin lakes, we observed some tubes with 2nd time stopper removal forces that did not meet the minimum and/or mean force specification.The product information is listed below.14-nov: rcvd an email from the customer providing the following information: are samples available for investigation? unfortunately, i can¿t supply samples for the investigation.When is the stopper coming out? the tubes were evaluated after the stopper was re-inserted into the tube.The stoppers did not come out of the tube on their own (they came out when the test fixture measured the force to remove the re-inserted stopper).Was a holder used? was it a bd holder? tubes were filled with water using a bd llad device.Was a syringe used to fill tubes? was plunger pushed to blood or was the vacuum used to draw the blood into the tube? no.Was the closure recapped? was there a tight seal? test is performed after the stopper is reinserted.The closure sealed the tube, but the forces measured in removing the stopper resulted in a mean value for the test group lower than the specification.If stopper coming off in the centrifuge what was time and speed? is appropriate centrifuge bucket insert used? tubes were not centrifuged.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer facility for evaluation.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to stopper pullout as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.
 
Event or Problem Description
It was reported that stopper removal occurred during use with a bd vacutainer® sodium fluoride: 30mg blood collection tubes.The following information was provided by the initial reporter, "it was reported that the 2nd time stopper removal forces does not meet the mean force specification.(b)(4) of (b)(4) : item 367729 during r&d testing in franklin lakes, we observed some tubes with 2nd time stopper removal forces that did not meet the minimum and/or mean force specification.The product information is listed below.14-nov: rcvd an email from the customer providing the following information: - are samples available for investigation? ¿ unfortunately, i can¿t supply samples for the investigation - when is the stopper coming out? ¿ the tubes were evaluated after the stopper was re-inserted into the tube.The stoppers did not come out of the tube on their own (they came out when the test fixture measured the force to remove the re-inserted stopper) - was a holder used? was it a bd holder? ¿ tubes were filled with water using a bd llad device - was a syringe used to fill tubes? was plunger pushed to blood or was the vacuum used to draw the blood into the tube - no - was the closure recapped? was there a tight seal? ¿ test is performed after the stopper is reinserted.The closure sealed the tube, but the forces measured in removing the stopper resulted in a mean value for the test group lower than the specification.- if stopper coming off in the centrifuge what was time and speed? is appropriate centrifuge bucket insert used? ¿ tubes were not centrifuged.".

Brand Name
BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9397428
Report Number1710034-2019-01281
Device Sequence Number2654699
Product Code JKA
UDI-Device Identifier50382903677295
UDI-Public50382903677295
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367729
Device Catalogue Number367729
Device Lot NumberSEE. H.10
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;